A 22-year-old male asked:
Disclaimer

will lexapro effect my testosterone levels or metabolism? i am currently on lexapro for anxiety and am wanting to lose weight and after that start gaining muscle. the only problem is i have heard that lexapro can cause people to gain weight and can lower

2 doctor answers
Dr. Heidi Fowler
24 years experience Psychiatry
Lexapro (escitalopram) : Lexapro (escitalopram) should not effect your testosterone level. However, Lexapro (escitalopram) is in the family of medications called selective serotonin reuptake inhibitors. These medication can sometimes effect sexual function via the chemical nicotine synthetase which is found in the body. Some people do gain weight when on selective serotonin reuptake inhibitors. Lexapro (escitalopram) is fairly weight neutral which means that although you could experience weight gain, that most people don't tend to gain or lose a lot of weight on it. Lexapro (escitalopram) use will not prevent you from gaining muscle mass. If you are concerned about body fat and muscle mass, the more important issues are your diet/nutrition, physical activity, adequate hydration and your degree of committment to a healthy life style, . The great thing is, that if you take good care of yourself it might help the condition you are using Lexapro (escitalopram) for. Regular sleep, physical activity, healthy food and making your health and wellbeing a priorty are all things that would positively impact depression, anxiety and a host of other conditions.
Answered on Feb 24, 2018
3
3 thanks
Dr. Richard Bunt
29 years experience Psychiatry
Lexapro (escitalopram) : Lexapro (escitalopram) will not tend to effect testosterone levels, or lower your metabolism, per se, and while it is not extremely likely, no one can guarantee that it won't cause wt gain in any given person. If you want to lose weight and gain muscle, and your doctor says you are in the appropriate condition to handle the diet and exercise regimen you've chosen, then what are you waiting for? You may even find that the exercise is reducing the anxiety, such that you don't even need so much of the lexapro, (escitalopram) but you need to work closely with your doctor regarding possible decreases in your medication dosage. Mayby you should also look into the martial arts, for something that has a meditative aspect to it, as this might also eventually help you to curb your anxiety with less need of medication.
Answered on Oct 6, 2017
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old male asked:
Dr. Otto Placik
33 years experience Plastic Surgery
See endcrinologist: High testosterone may lead to rages and emotional fluctuations. However this is generally rare unless you are taking supplemental testosterone at high ... Read More
1
1 thank
A 26-year-old male asked:
Dr. Steven Simon
37 years experience Physical Medicine and Rehabilitation
Get evaluation: Notify your prescribing doc that you are having symptoms. This may or may not be associated with decreased testosterone. It is unlikely that testoster ... Read More
A 22-year-old male asked:
Dr. Silviu Pasniciuc
26 years experience Internal Medicine
Not recommended: Both testosterone and anabolic steroids have short and long term side effects not worth the risk of using them. Would advise adjusting goals to realit ... Read More
A 28-year-old member asked:
Dr. Gurmukh Singh
48 years experience Pathology
Need more info: All laboratory results need to be interpreted in the clinical context and the doctor who ordered the tests is usually in the best position to do that. ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month